Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 18, 2007, 8:56 PM EDT for Clinton County, Howard County, Tipton County, Indiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 8:56 PM EDT (00:56 UTC)
- Expired
- Oct 18, 2007, 9:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Clinton County, IN, Howard County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 79 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 9:08 PM EDT | HAIL 0.75 | 5 E Frankfort, IN | ON STATE ROAD 38 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 4:23 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 190056 SVRIND INC023-067-159-190145- /O.NEW.KIND.SV.W.0089.071019T0056Z-071019T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 856 PM EDT THU OCT 18 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLINTON COUNTY IN CENTRAL INDIANA... THIS INCLUDES THE CITY OF FRANKFORT... HOWARD COUNTY IN CENTRAL INDIANA... THIS INCLUDES THE CITY OF KOKOMO... NORTHWESTERN TIPTON COUNTY IN CENTRAL INDIANA... * UNTIL 945 PM EDT * AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF KIRKLIN...OR ABOUT 10 MILES SOUTH OF FRANKFORT...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KEMPTON BY 905 PM EDT... RUSSIAVILLE BY 910 PM EDT... INDIAN HEIGHTS BY 915 PM EDT... KOKOMO BY 920 PM EDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4057 8626 4058 8586 4019 8627 4020 8659 TIME...MOT...LOC 0056Z 223DEG 50KT 4022 8638 $$ DRT
3 follow-up statements
000 WWUS53 KIND 190106 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 906 PM EDT THU OCT 18 2007 INC023-067-159-190145- /O.CON.KIND.SV.W.0089.000000T0000Z-071019T0145Z/ CLINTON-HOWARD-TIPTON- 906 PM EDT THU OCT 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR NORTHWESTERN TIPTON...EASTERN CLINTON AND HOWARD COUNTIES... AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MICHIGANTOWN...OR ABOUT 6 MILES EAST OF FRANKFORT...MOVING NORTH AT 65 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KOKOMO BY 915 PM EDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4057 8626 4058 8586 4019 8627 4020 8659 TIME...MOT...LOC 0106Z 200DEG 58KT 4036 8635 $$ DRT
000 WWUS53 KIND 190112 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 912 PM EDT THU OCT 18 2007 INC023-067-159-190145- /O.CON.KIND.SV.W.0089.000000T0000Z-071019T0145Z/ CLINTON-HOWARD-TIPTON- 912 PM EDT THU OCT 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR NORTHWESTERN TIPTON...EASTERN CLINTON AND HOWARD COUNTIES... AT 910 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR RUSSIAVILLE...OR ABOUT 11 MILES SOUTHWEST OF KOKOMO...MOVING NORTHEAST AT 65 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4057 8626 4058 8586 4019 8627 4020 8659 TIME...MOT...LOC 0112Z 207DEG 66KT 4044 8629 $$ DRT
000 WWUS53 KIND 190131 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 931 PM EDT THU OCT 18 2007 INC023-067-159-190145- /O.CON.KIND.SV.W.0089.000000T0000Z-071019T0145Z/ CLINTON-HOWARD-TIPTON- 931 PM EDT THU OCT 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR NORTHWESTERN TIPTON...EASTERN CLINTON AND HOWARD COUNTIES... AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF FRANKFORT...MOVING NORTHEAST AT 60 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIRKLIN...MICHIGANTOWN...KEMPTON...RUSSIAVILLE...SHARPSVILLE...KOKOMO AND INDIAN HEIGHTS LAT...LON 4057 8626 4058 8586 4019 8627 4020 8659 TIME...MOT...LOC 0131Z 230DEG 81KT 4026 8654 $$ DRT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:45 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 18, 6:45 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 PM EDT THU OCT 18 2007 .AVIATION...DISCUSSION FOR 00Z TAFS RADAR MOSIACS SHOWING TSAR DEVELOPING ACRS SRN INDIANA AND EASTERN IL. THESE STORMS SHOULD IMPACT THE TAF SITES DURG THE FIRST THREE HRS OF THE TAF PD. HAVE USED TEMPO GROUPS FOR EXPECTED BRIEF LIEF CONDITIONS ASSOCIATED WITH EACH OF THE STORMS. AS THE CD FRONT REACHES INDIANA LATE TONIGHT THE TSRA THREAT WL END...LEADING TO A RETURN TO VFR CONDITIONS AFTER 06Z. GUSTY WINDS FROM THE SOUTH EXPECTED TO SHIFT TOP THE SW AFT 06Z WITH FROPA. NEGATIVE CU RULE ON THURS AS UPPER TROF PUSHES THROUGH THE RGN. TIME SECTIONS ALSO SHOW SATURATED LOWER LVLS. HENCE WL INCLUDE OVC VFR CIGS NEAR THE EXPECTED CCL OF 3500 FT. && .DISCUSSION... WILL BE SHORT DUE TO IMMINENT WATCH BOX BUT FOCUS IS ON SEVERE THIS EVENING. SATELLITE SHOWS CLOUDS ENHANCING OVER ILLINOIS AND THIS IS IN LINE WITH NAM AXIS OF CONVECTIVE ONSET SO WILL USE THIS MODEL AS GUIDE FOR SEVERE TONIGHT BUT LEAN TO BLEND OF MODELS TO DAY3 AND HPC GUIDANCE AND GFS THEREAFTER. SIGNIFICANT THUNDERSTORM DEVELOPMENT STILL EXPECTED OVER ILLINOIS THIS AFTERNOON WHICH WILL PUSH INTO INDIANA AS DISCRETE SUPERCELLS AND EVENTUAL SQUALL LINE THIS EVENING. WIDESPREAD WIND DAMAGE AND ISOLATED TORNADOES ARE EXPECTED. CURRENT FCSTS APPEARED TO BE IN DECENT AGREEMENT WITH LATEST MODEL RUNS SO EITHER NO ADJUSTMENT OR ONLY SLIGHT ADJUSTMENT MADE TO TEMPS AND POPS THRU DAY 3. STILL DISAGREEMENT BETWEEN GFS AND EURO MODELS REGARDING EVOLVING MAJOR TROUGH EARLY TO MID WEEK NEXT WEEK. GIVEN UNCERTAINTY HAVE STAYED CLOSE TO ONGOING FCST AND LATEST HPC ADJUSTMENTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE AVIATION...JP PUBLIC...DT
Hazardous weather outlook, Oct 18, 5:00 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 500 PM EDT THU OCT 18 2007 INZ021-028>031-035>049-051>057-060>065-067>072-192100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 500 PM EDT THU OCT 18 2007 /400 PM CDT THU OCT 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE STORMS WILL FORM ACROSS CENTRAL INDIANA THROUGH THE EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE TORNADOES AND DAMAGING STRAIGHT LINE WINDS. THE THREAT FOR SEVERE WEATHER WILL END AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH MIDNIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Oct 18, 8:40 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
840 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL GREENCASTLE 39.64N 86.84W
10/18/2007 E1.75 INCH PUTNAM IN TRAINED SPOTTER
&&
ETERRELLLocal storm report, Oct 18, 8:41 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
841 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL GREENCASTLE 39.64N 86.84W
10/18/2007 E0.50 INCH PUTNAM IN LAW ENFORCEMENT
&&
ETERRELLLocal storm report, Oct 18, 8:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
843 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL GREENCASTLE 39.64N 86.84W
10/18/2007 E0.75 INCH PUTNAM IN LAW ENFORCEMENT
&&
ETERRELLLocal storm report, Oct 18, 8:44 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
844 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL JAMESTOWN 39.93N 86.63W
10/18/2007 E1.50 INCH HENDRICKS IN TRAINED SPOTTER
&&
ETERRELLLocal storm report, Oct 18, 8:47 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL JAMESTOWN 39.93N 86.63W
10/18/2007 E0.50 INCH HENDRICKS IN AMATEUR RADIO
K9RD0
&&
ETERRELLLocal storm report, Oct 18, 8:50 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL JAMESTOWN 39.93N 86.63W
10/18/2007 E1.00 INCH HENDRICKS IN AMATEUR RADIO
&&
ETERRELLThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:11 PM EDT | Severe Thunderstorm Warning | IND | Warren | 34 min |
| Oct 18, 8:28 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 36 min |
| Oct 18, 8:30 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 45 min |
| Oct 18, 9:10 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 35 min |
| Oct 18, 9:18 PM EDT | Tornado Warning | IND | Tippecanoe | 42 min |
| Oct 18, 9:38 PM EDT | Tornado Warning | IND | Boone, Clinton | 36 min |
| Oct 18, 10:06 PM EDT | Tornado Warning | IND | Howard | 39 min |
| Oct 18, 10:16 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.